Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this red flag warning at Oct 30, 2010, 2:50 PM EDT for 16 counties in Indiana; 4 counties in Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2010, 2:50 PM EDT (18:50 UTC)
- Expired
- Oct 30, 2010, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS83 KIWX 301850 RFWIWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 250 PM EDT SAT OCT 30 2010 ...GUSTY WINDS AND LOW HUMIDITIES WILL ALLOW FOR AN INCREASED RISK OF RAPIDLY MOVING GRASS AND FIELD FIRES INTO EARLY EVENING... .A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. AHEAD OF IT...A STRONG SOUTHWESTERLY FLOW HAS ALLOWED TEMPERATURES TO CLIMB TO AT OR ABOVE 60 DEGREES WITH MINIMUM RELATIVE VALUES INTO THE 25 TO 30 PERCENT RANGE. THE THREAT WILL DIMINISH AFTER SUNSET. INZ012>018-020-022>027-032>034-OHZ015-016-024-025-310000- /O.NEW.KIWX.FW.W.0005.101030T1850Z-101031T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- 250 PM EDT SAT OCT 30 2010 /150 PM CDT SAT OCT 30 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH...WILL COMBINE WITH RELATIVE HUMIDITIES IN THE 25 TO 30 PERCENT RANGE...TO ALLOW FOR AN INCREASED RISK OF RAPIDLY SPREADING FIELD AND GRASS FIRES. DRY FUEL MOISTURE REMAINS LOW ACROSS MUCH OF THE AREA DESPITE RECENT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FISHER
1 follow-up statement
806 WWUS83 KIWX 302353 RFWIWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 753 PM EDT SAT OCT 30 2010 .WITH DECREASING WIND SPEEDS AND SLOWLY RISING RELATIVE HUMIDITIES THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. INZ012>018-020-022>027-032>034-OHZ015-016-024-025-310100- /O.EXP.KIWX.FW.W.0005.000000T0000Z-101031T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- 753 PM EDT SAT OCT 30 2010 /653 PM CDT SAT OCT 30 2010/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING. DECREASING WIND SPEEDS AND SLOWLY RISING RELATIVE HUMIDITIES LATE THIS EVENING HAVE REDUCED THE RISK FOR RAPIDLY SPREADING FIELD AND GRASS FIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this red flag warning went out at Oct 30, 1:42 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 30, 1:42 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 142 PM EDT SAT OCT 30 2010 .AVIATION... VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD DESPITE COLD FRONT DROPPING SOUTH TOWARDS THE REGION. HIGH CLOUDS WILL STREAM THROUGH FROM TIME TO TIME WITH LOWER LEVELS TOO DRY TO SUPPORT MUCH CLOUD COVER OR ANY PRECIP. ONCE SOMEWHAT BETTER MSTR DOES ARRIVE LATER TONIGHT INTO SUNDAY...SETUP WILL BECOME MORE LAKE EFFECT BASED AND BE SHIFTED TO THE WEST OF THE AREA. WINDS WILL BE GUSTY THIS AFTERNOON...BUT SUFFICIENT MIXING HAS OCCURRED TO NOT REINTRODUCE MENTION OF LLWS. && .FIRE WEATHER... WILL CHECK 2 PM OBSERVATIONS...BUT STILL A CLOSE CALL ON RED FLAG WARNINGS. WINDS HAVE PICKED UP AS EXPECTED AND SEVERAL LOCATIONS PUSHING 60 DEGREES WITH DEWPTS REMAINING IN THE UPPER 20S TO AROUND 30. && .PREV DISCUSSION... /ISSUED 1047 AM EDT SAT OCT 30 2010/ SHORT TERM... ANOTHER MOSTLY BENIGN PERIOD IN STORE FOR THE CWA WITH ONLY A COUPLE ITEMS OF INTEREST THROUGH SUNDAY NIGHT. WESTERN PERIPHERY OF QUEBEC LOW DIGS INTO THE GREAT LAKES THROUGH TONIGHT WITH SFC WAVE TRANSITING TODAY BRINGING SFC FRONT THROUGH THE REGION THIS EVENING. WINDS INCREASE AHEAD OF SHTWV WITH H92 WIND FIELDS APPROACHING 45 KTS THIS MORNING BEFORE EASING THIS AFTERNOON AND MOMENTUM XFER SUGGESTING GUSTS TO 30MPH TODAY EASING THIS EVENING AS FRONT PASSES AND WINDS VEER TO NNE. LITTLE MORE THAN INCREASED CLOUDS WITH FROPA AS TIME HEIGHTS SHOW A PAINFULLY DRY AIRMASS ALOFT NOT EXPECTED TO MODIFY WITH A COMPLETE LACK OF MOISTURE RETURN AHEAD OF SHTWV. TEMPS WARMING GENERALLY NEAR 60 TODAY WITH PLENTY OF SUN AND SW FLOW BUT COLDER AIR ARRIVES BEHIND THE FRONT TONIGHT COOLING THE AREA OFF BACK INTO THE LOW 50S FOR HIGHS ON SUNDAY. LOWS INTO THE MID 30S AS GRADIENT WINDS AGAIN HOLD UP TEMP FALLS UNDER CLEAR SKIES. LONG TERM... PRONOUNCED PNA DVLPMNT THIS PD AS SIG HGT AMPLIFICATION OCCURS OVR MOST OF THE WRN HEMISPHERE. DEPTH OF EPAC TROUGHING AND CONCURRENT WRN RIDGING WILL DICTATE DEPTH OF ERN US TROUGHING BUT TRENDS SEEN IN 00Z GUIDANCE CONSENSUS POINTS TO A PROXIMAL MID LVL TROUGH PLACEMENT DVLPG THROUGH THE ERN LAKES LT WEEK. AS SUCH PRIOR PREFERENCE TWD BLO NORMAL TEMPS STILL INTACT. IN ADDN...AT LEAST A LK EFFECT PCPN THREAT ANTICIPATED ALTHOUGH DETAILS WITHIN ANY PARTICULAR MED RANGE SOLUTION AT THIS POINT NOT YET WORTHY ENOUGH TO PINPOINT A MENTION ESP IN LIGHT OF POTENTIAL FURTHER WWD ADJUSTMENTS AND ASSOCD NWRN EXTENT OF WHAT SHLD BE A LARGE PCPN SHIELD. THUS WILL STAND PAT THROUGH MOST OF THE PD W/A FEW TWEAKS NOTED W/TEMPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LMZ043-046. && SHORT TERM...LUD LONG TERM...T AVIATION/FIRE WEATHER...FISHER
Hazardous weather outlook, Oct 30, 4:15 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 415 AM EDT SAT OCT 30 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 415 AM EDT SAT OCT 30 2010 /315 AM CDT SAT OCT 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-310900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 415 AM EDT SAT OCT 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL POSE A RISK TO SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Oct 30, 10:56 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EDT SAT OCT 30 2010 INZ003>009-012>018-020-022>027-032>034-302100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 1056 AM EDT SAT OCT 30 2010 /956 AM CDT SAT OCT 30 2010/ ...INCREASED THREAT FOR RAPIDLY SPREADING GRASS AND FIELD FIRES THIS AFTERNOON... A SYSTEM WILL BE MOVING INTO THE REGION TODAY AND TONIGHT...BRINGING WITH IT VARYING AMOUNTS OF SUNSHINE AND INCREASING WINDS. AFTERNOON HIGH TEMPERATURES ARE EXPECTED CLIMB TO 59 TO 63 DEGREES ACROSS THE AREA WITH MINIMUM RELATIVE HUMIDITIES IN THE 25 TO 35 PERCENT RANGE. GRASSES AND FUELS AS WELL AS TIMBER REMAIN VERY DRY DESPITE THE MUCH NEEDED RAINFALL EARLIER THIS WEEK. THOSE PLANNING TO DO CLEANUP FROM THE RECENT STORMS AND HIGH WINDS SHOULD USE EXTREME CAUTION IF BURNING AND IF POSSIBLE WAIT UNTIL BETTER CONDITIONS ARRIVE. MANY COUNTIES ACROSS INDIANA REMAIN UNDER BURN BANS. COUNTY FIRE OFFICIALS SHOULD REMAIN ALERT FOR THE INCREASED WITH OF RAPIDLY SPREADING FIRES GIVEN EXPECTED WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 MPH OR MORE. IF TEMPERATURES OR WINDS LOOKS TO INCREASE ABOVE WHAT IS EXPECTED A RED FLAG WARNING MAY BE ISSUED. FISHER
Nearby
Red Flag Warnings in Indiana, 2010Red Flag Warnings in Ohio, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.